MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC WING; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC WING; PERIPHERAL IV CATHETERS
Catalog Number 382633
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd insyte autog bc wing needle did not completely retract.The following information was provided by the initial reporter: i'm reaching out to report a malfunction with a device we have at our facility.It is the bd insyte auto guard 20 g x 1.00 in.The needle is slow to retract or will not retract completely leaving the needle exposed for a potential needlestick.I will attach the picture that has the identifiers on it.They have seemed to be contained to the same lot right now.No impact to patient.No serious injury to hcp.(b)(6)2024 no samples, just the lot number that was involved that i sent in the initial information.No medications given in the start of the iv.Yes, button was depressed.The button appeared to get stuck and leave a portion of the needle exposed.The needle did retract, not fully.No needle stick injuries reported.Yes, button was depressed.The button appeared to get stuck and leave a portion of the needle exposed.(b)(6) yes, button was depressed.The button appeared to get stuck and leave a portion of the needle exposed.This is considered a partial retraction where the needle did not fully retract.How many times did this occur and with how many patients? approximately 15 or more times.Is there a specific date this occurred on? (b)(6)2024.The needle did retract, not fully.No needle stick injuries reported.Answers are the same as above.This is considered slow retraction where the needle did fully retract but was slow to do so.How many times did this occur and with how many patients? is there a specific date this occurred on? as a photograph of the top web label was provided, do you have any actual or representative samples that can be sent for evaluation?.
 
Additional Manufacturer Narrative
Investigation results: our quality engineer inspected the photograph submitted for evaluation.Bd received one photo which displayed the top web label of a 20ga x 1.00in.Insyte autoguard bc winged unit from lot number 4222721.The photo does not display any unit.The photograph provided for this incident did not present sufficient evidence to identify or confirm the alleged failure or to establish a definite root cause as it only displayed the top web label.A device history record review showed no non-conformances associated with this issue during the production of this batch.However, a trend was identified for the reported failure and corrective actions have been implemented to investigate this type of incident and identity the root cause.
 
Event or Problem Description
No additional information.
 
Event or Problem Description
Customer response on (b)(6) 2025 we need some additional clarification regarding the dates provided in the previous responses: (b)(6) 2024 could you please confirm if these are four distinct dates when the events occurred, or if they represent approximate date ranges during which the events took place? events did occur on these dates.
 
Additional Manufacturer Narrative
Correction: aware date incorrect in the initial mdr.Additional information: event date confirmed.Investigation: our quality engineer inspected the photograph submitted for evaluation.Bd received one photo of two 20ga x 1.00in.Insyte autoguard bc winged units from lot number 4222721.The photo does not display any unit.The photograph provided for this incident did not present sufficient evidence to identify or confirm the alleged failure or to establish a definite root cause as it only displayed the top web label.A device history record review showed no non-conformances associated with this issue during the production of these batches.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.We regret any inconveniences this incident may have caused you and your facility.
 
Additional Manufacturer Narrative
Additional information of fa#.

Brand Name
BD INSYTE AUTOG BC WING
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21020448
Report Number1710034-2024-01530
Device Sequence Number3969726
Product Code FOZ
UDI-Device Identifier00382903826339
UDI-Public(01)00382903826339(11)240815(17)270731(10)4222721
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number382633
Device Lot Number4222721
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2024
Supplement Date Received by Manufacturer01/13/2025
01/17/2025
06/13/2025
Initial Report FDA Received Date12/26/2024
Supplement Report FDA Received Date01/15/2025
01/21/2025
06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
MDS-25-5274
Patient Sequence Number1
Patient SexUnknown